MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP310H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.During analysis of product code vcp310h, lot#1033bj, a wrong needle of an unknown product was also received.Please confirm the needle received also belongs to this complaint.H3 investigation summary
=
> the product was returned to ethicon for evaluation.One empty foil, one suture piece in the winding former and one empty winding former were received for analysis werer received for analysis.Product code vcp310h.During the visual inspection of the suture piece, the suture was removed from the tray and examined, and the insertion mark could not be observed.The ends were noted to be cut likely cause by a surgical instrument.Besides that, the needle was not returned for analysis to determine the assignable cause.A photo was provide showing one labeled winding former with a suture and an apparently open foil that belongs to product code vcp310.Per the conditions of the sample, no conclusion could be reached on the cause of the reported event.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a skin tumor resection surgery procedure on 5/29/2025 and suture was used.The problem of the suture pulling off the needle happened in surgery.Changed to another one to continue the surgery, and the same problem happened.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d 4.Primary udi number.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 additional information was requested, and the following was obtained: 1.During analysis of product code vcp310h, lot #1033bj, a wrong needle of an unknown product was also received.Please confirm the needle received also belongs to this complaint.--contacted with the sales rep today via phone, the needle of an unknown product received does not belong to this complaint.Product involved in this complaint is vcp310h, lot #1033bj only.

Brand Name
VCL+ VIO 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22382602
Report Number2210968-2025-07758
Device Sequence Number21186794
Product Code GAM
UDI-Device Identifier10705031052178
UDI-Public(01)10705031052178(17)290731(10)1033BJ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP310H
Device Lot Number1033BJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer06/06/2025
07/04/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/02/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown